MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GZ-120PA; TRANSMITTER

NIHON KOHDEN CORPORATION GZ-120PA; TRANSMITTER
Model Number GZ-120PA
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that waveform displays on the gz transmitter but does not display on the central nurse's station (cns).They stated that this exchange unit had no issues prior to 02/04/2021.The ecg waveform were good, and the cns showed a good ecg waveform for a few seconds and blanked out with no lines or anything.This process would repeat.They had tried stopping monitoring and then starting monitoring and new batteries.No leads attached (will follow up with customer on this one).No physical damage / fluid intrusion.Auto ip.Auto on wireless band, but it should be 5ghz band.Stopped communicating with server on 02/05/2021.Then the customer put a telemetry transmitter on patient and was unable to transfer patient data to another gz.They were unable to discharge patient for a while but eventually got it to discharge from the box itself.They readmited the device to move patient data to different gz.They compared settings between this transmitter with a known working transmitter and everything was exactly the same.The failed gz showed changes once he got it to discharge, but the cns does not.There are communication issues between this gz and the cns.The customer does not know if there was a signal loss or comm loss error displayed on the cns when the ecg data was unable to be displayed on the cns from this transmitter.No patient harm reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Attempt #1 02/28/2021 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2 03/01/2021 emailed customer via microsoft outlook for all items under the no information section.The customer responded back that they do not have any patient information.Additional device information: concomitant medical device: the following device(s) were being used in conjunction with the gz telemetry transmitter, but model and serial number information was noted as no information (ni), as attempts to obtain information were made but information was not provided.Attempt #1 02/28/2021 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2 03/01/2021 emailed customer via microsoft outlook for all items under the no information section.The customer responded back that they do not have any additional device information.Central nurse's station model: ni sn: ni the following is not regarding the device information for the mdr itself, but to explain why this report was not late as the initial mdr was submitted on 03/06//21 at 01:09:04 pm pst pm per webtrader sent box as 8030229-2020-00117.It was filed on the mdr due date of 03/06/21, but the acknowledgement telling us that it failed was not received till the following date of 03/07/2021.Therefore, we did not know it had failed due the file name accidentally being named with a duplicate file of 8030229-2020-00117.We also had written to the help desk about this at emdr@fda.Hhs.Gov and cesubhelpdesk@fda.Hhs.Gov.Below are the acknowledgements from the failed submission, and we will be resubmitting it under 8030229-2021-00117.Messageid: <5927840.55.1615064944655@bh9c1g2> coreid: ci1615064945758.826679@fdsuv08654_te1.Datetime receipt generated: 03-06-2021, 16:09:36."cdrh has received your submission" ack3: this submission has been sent to the production system and has been processed by the fda.Please refer to the summary section below to determine if this submission has passed or failed.Ci1615064945758.826679@fdsuv08654_te1.8030229-20210306130710 sun mar 07 17:41:57 est 2021 1 0 form 3500a - icsr r2 failed 8030229-2020-00117 reportidentifier error: there is duplicate report.8030229-2020-00117.Submission summary environment: ack3: this submission has been sent to the production system and has been processed by the fda.Please refer to the summary section below to determine if this submission has passed or failed.Submission type: form 3500a - icsr r2.Core id: ci1615064945758.826679@fdsuv08654_te1.Batch id: 8030229-20210306130710.Date entered: sun mar 07 17:41:57 est 2021.Summary: passed: 0, failed: 1.Report list: report number: 8030229-2020-00117, failed.Report failure details report number: 8030229-2020-00117.Section reportidentifier error_message error: there is duplicate report.Message_value 8030229-2020-00117.Xpath.
 
Event or Problem Description
The biomedical engineer reported that waveform displays on the gz transmitter but does not display on the central nurse's station (cns).They stated that this exchange unit had no issues prior to 02/04/2021.The ecg waveform were good, and the cns showed a good ecg waveform for a few seconds and blanked out with no lines or anything.This process would repeat.They had tried stopping monitoring and then starting monitoring and new batteries.No leads attached (will follow up with customer on this one).No physical damage / fluid intrusion.Auto ip.Auto on wireless band, but it should be 5ghz band.Stopped communicating with server on 02/05/2021.Then the customer put a telemetry transmitter on patient and was unable to transfer patient data to another gz.They were unable to discharge patient for a while but eventually got it to discharge from the box itself.They readmited the device to move patient data to different gz.They compared settings between this transmitter with a known working transmitter and everything was exactly the same.The failed gz showed changes once he got it to discharge, but the cns does not.There are communication issues between this gz and the cns.The customer does not know if there was a signal loss or comm loss error displayed on the cns when the ecg data was unable to be displayed on the cns from this transmitter.No patient harm reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the ecg waveforms sent to the central nurse's station (cns) from the gz transmitter were intermittently dropping off the cns.No patient harm was reported.Investigation summary: the gz transmitter was sent in for evaluation and to exchange the device.During the evaluation of the reported device, nihon kohden repair center (nk rc) was not able to duplicate the reported issue of the loss of ecg waveforms at the cns.No issues were observed during the evaluation.As such, the root cause cannot be determined.The complaint does not report any further issues with the newly exchanged gz transmitter.The issue was most likely resolved with the replacement of the device.The root cause is likely associated with the configuration of the network settings for the gz transmitter or the connected cns as the issue could not be duplicated during evaluation.
 
Event or Problem Description
The biomedical engineer (bme) reported that the ecg waveforms sent to the central nurse's station (cns) from the gz transmitter were intermittently dropping off the cns.No patient harm reported.

Brand Name
GZ-120PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key11464672
Report Number8030229-2021-00117
Device Sequence Number19631003
Product Code DRT
UDI-Device Identifier04931921117392
UDI-Public04931921117392
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K153707
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGZ-120PA
Device Catalogue NumberGZ-120PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTRAL NURSE'S STATION.; CENTRAL NURSE'S STATION.
Patient SexUnknown